Alert archive / Iowa / Flash Flood Watches in 2007
Flash Flood Watch 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Aug 7, 2007, 9:35 PM CDT for 14 counties in Iowa; 10 counties in Illinois; Clark County, Scotland County, Missouri. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 9:35 PM CDT (02:35 UTC)
- Expired
- Aug 8, 2007, 3:06 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
All 26 counties
Cedar County, IA, Clinton County, IA, Des Moines County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2540 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.7
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Aug 7, 7:15 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 7, 7:15 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 715 PM CDT TUE AUG 7 2007 .UPDATE... SENT GRID/ZFP UPDATE TO INCREASE POPS SOUTH HALF OF CWA AS MCS DEVELOPING OVER SOUTH CENTRAL IA TRACKS EAST ALONG AND NORTH OF SFC FRONT REST OF TONIGHT. VERY HIGH PW/S IN EXCESS OF 2 INCHES COMBINED WITH RELATIVELY SLOW STORM MOVEMENT WILL BRING INCREASED THREAT FOR VERY HEAVY RAIN AND FLASH FLOODING ALONG AND SOUTH OF I 80. POTENTIAL FOR 2-4 INCH AMOUNTS WITH LOCALLY 5+ INCHES IN AREAS THAT SEE CELL TRAINING. A BIT CONCERNED WITH MODELS SUGGESTING LLJ 25+ KTS VEERING INTO THE FRONT OVERNIGHT WHICH MAY BRING ABOUT RENEWED CONVECTIVE DEVELOPMENT BACK WEST MOVING BACK IN. HAVE INSERTED MENTION OF HEAVY RAIN FOR NOW AND WILL MONITOR TRENDS FOR POSSIBLE FLASH FLOOD WATCH. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR DES MOINES-HENRY IA- JEFFERSON-LEE-VAN BUREN. IL...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR HANCOCK-HENDERSON- MCDONOUGH-WARREN. MO...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR CLARK-SCOTLAND. &&
Hazardous weather outlook, Aug 7, 4:45 AM CDT, 16 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT TUE AUG 7 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-080945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 445 AM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...MAINLY SOUTH OF HIGHWAY 20. ONGOING STORMS THIS MORNING WILL DIMINISH AND EXIT THE AREA BY MIDDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN IN EVENING HOURS MAINLY WEST OF THE AREA AND MOVE IN THROUGH THE LATE EVENING AND OVERNIGHT HOURS...WITH THE HIGHEST CHANCES SOUTH OF HIGHWAY 30. THE MAIN THREAT FROM THESE STORMS WILL BE FROM HEAVY RAINFALL. WITH THE WARM AND MOIST AIRMASS IN PLACE...THE RISK FOR HAIL IS LOW...WITH WIND THE MOST LIKELY SEVERE WEATHER THREAT. A HEAT ADVISORY IS IN EFFECT SOUTH OF A LINE FROM FAIRFIELD TO GALESBURG AS OPPRESSIVELY HOT AND HUMID AIR WILL REMAIN IN PLACE. IN ADDITION...LOCATIONS ALONG AND SOUTH OF INTERSTATE 80 BUT NORTH OF THE ADVISORY MAY SEE HEAT INDEX READINGS OVER 100 TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...MAINLY FOR THE EVENING AND OVERNIGHT HOURS WEDNESDAY NIGHT. INSTABILITY IN THE WARM AND MOIST AIRMASS OVER THE AREA...ALONG WITH A NEARLY STATIONARY FRONT PROVIDING A FOCUS FOR ACTIVITY...WILL AID THUNDERSTORMS MOVING ACROSS THE AREA LATER ON WEDNESDAY. THE MAIN THREATS AGAIN WILL BE HEAVY RAINFALL AND DAMAGING WINDS. THUNDERSTORMS ARE ALSO POSSIBLE ON THURSDAY...THOUGH THE CHANCE OF SEVERE THUNDERSTORMS IS LOWER. THE HEAT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY EVENING...WHEN A WEAK COLD FRONT MAY PROVIDE TEMPORARY RELIEF FROM AT LEAST THE HUMIDITY. HOT TEMPERATURES AND INCREASING HUMIDITY ARE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. ALSO...ANY REPORTS OF HEAVY RAINFALL OVER 1 INCH OR FLOODING ARE ENCOURAGED. MAYES
In the hours before
Local storm report, Aug 7, 5:25 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 N FREEPORT 42.35N 89.63W
08/07/2007 M7.00 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS REPORT. 24 HR TOTAL. 4.5 INCHES BETWEEN 1100 PM
AND 241 AM.
0700 AM HEAVY RAIN 2 NW FREEPORT 42.31N 89.66W
08/07/2007 M6.70 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
&&
MAYESSpecial weather statement, Aug 7, 7:23 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 723 PM CDT TUE AUG 7 2007 IAZ076-087-098-080300- JEFFERSON IA-KEOKUK IA-VAN BUREN IA- 723 PM CDT TUE AUG 7 2007 ...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN... NUMEROUS THUNDERSTORMS OVER SOUTH CENTRAL IOWA WILL DRIFT EAST AT 15 TO 20 MPH INTO MUCH OF THE AREA BY 10 PM. A SEVERE THUNDERSTORM WITH DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE. THE MAIN THREAT HOWEVER WILL BE TORRENTIAL RAIN AND THE POTENTIAL FOR FLASH FLOODING...WITH RAINFALL RATES OF 2 INCHES OR MORE IN AN HOUR. AS THE STORMS MOVE IN...EXPECT EXTREMELY HEAVY RAIN GREATLY REDUCING VISIBILITY... AND LEADING TO FLOODING OF LOW LYING OR POORLY DRAINED AREAS SUCH AS DITCHES AND UNDERPASSES. 05
Special weather statement, Aug 7, 8:11 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 811 PM CDT TUE AUG 7 2007 IAZ051-063-064-076-077-087-088-098-099-MOZ009-010-080300- BENTON IA-CLARK MO-HENRY IA-IOWA IA-JEFFERSON IA-JOHNSON IA- KEOKUK IA-LEE IA-SCOTLAND MO-VAN BUREN IA-WASHINGTON IA- 811 PM CDT TUE AUG 7 2007 ...THUNDERSTORMS WITH TORRENTIAL RAIN AND STRONG WINDS... NUMEROUS THUNDERSTORMS OVER SOUTH CENTRAL IOWA WILL MOVE EAST NORTHEAST AT 15 TO 25 MPH INTO MUCH OF THE AREA BY 10 PM. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL RAIN WITH RATES OF 2 INCHES IN AN HOUR...STRONG GUSTY WINDS OF 30 TO 50 MPH...AND DANGEROUS AND FREQUENT LIGHTNING. AS THE STORMS MOVE IN...EXPECT EXTREMELY HEAVY RAIN GREATLY REDUCING VISIBILITY...AND LEADING TO FLOODING OF LOW LYING OR POORLY DRAINED AREAS SUCH AS DITCHES AND UNDERPASSES. 05
Special weather statement, Aug 7, 9:16 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 916 PM CDT TUE AUG 7 2007 IAZ051-063-064-076-077-087-088-098-099-MOZ009-010-080500- BENTON IA-CLARK MO-HENRY IA-IOWA IA-JEFFERSON IA-JOHNSON IA- KEOKUK IA-LEE IA-SCOTLAND MO-VAN BUREN IA-WASHINGTON IA- 916 PM CDT TUE AUG 7 2007 ...THUNDERSTORMS WITH TORRENTIAL RAIN AND STRONG WINDS... THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH MIDNIGHT. THE STRONGEST STORMS WILL BRING TORRENTIAL RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES IN LESS THAN AN HOUR...STRONG GUSTY WINDS OF 30 TO 50 MPH...AND DANGEROUS AND FREQUENT LIGHTNING. AS THE STORMS MOVE IN...EXPECT EXTREMELY HEAVY RAIN GREATLY REDUCING VISIBILITY...WITH SOME FLOODING OF LOW LYING OR POORLY DRAINED AREAS SUCH AS DITCHES AND UNDERPASSES. IAZ065-067-068-078-089-ILZ015-016-024-025-034-080500- CEDAR IA-DES MOINES IA-HANCOCK IL-HENDERSON IL-HENRY IL-LOUISA IA- MERCER IL-MUSCATINE IA-ROCK ISLAND IL-SCOTT IA- 916 PM CDT TUE AUG 7 2007 ...THUNDERSTORMS WITH VERY HEAVY RAIN DEVELOPING... THUNDERSTORMS WILL CONTINUE TO DEVELOP AND BECOME WIDESPREAD THROUGH MIDNIGHT. THE STRONGEST STORMS WILL BRING TORRENTIAL RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES IN LESS THAN AN HOUR...LEADING TO SOME FLOODING OF LOW LYING OR POORLY DRAINED AREAS. DANGEROUS AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED...WITH STRONG GUSTY WINDS OF 30 TO 50 MPH AND SMALL HAIL ALSO POSSIBLE. 05
Local storm report, Aug 7, 9:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN WHAT CHEER 41.40N 92.35W
08/07/2007 M1.55 INCH KEOKUK IA TRAINED SPOTTER
RAINFALL TOTAL FROM 830 TO 930 P.M. LIGHT RAIN STILL
FALLING.
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:56 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 64 min |
| Aug 8, 3:34 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Clinton, Delaware, Dubuque, Jackson and 2 more | 5 hr |
| Aug 7, 8:07 PM CDT | River Flood Advisory | DVN | Henry, Rock Island, Whiteside | 49 hr |
| Aug 7, 10:13 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 62 min |
| Aug 8, 9:47 AM CDT | River Flood Advisory | DVN | Stephenson | 12 hr |
Nearby
Flash Flood Watches in Iowa, 2007Flash Flood Watches in Illinois, 2007Flash Flood Watches in Missouri, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.